Nail Damage during Treatment for Womb Cancer

Some of the drugs used to treat breast cancer, ovarian cancer, cervical cancer and womb cancer cause damage to the nails as a side-effect of treatment.  Different chemotherapy drugs have different side-effects.  Here you will find a list of the chemotherapy drugs commonly used for the treatment of womb cancer.  This page gives information on chemo nail loss, chemo and nail damage, lost nails through chemotherapy, nail loss after chemo, losing nails after chemo, losing fingernails after chemo – all in  relation to womb cancer.

Womb Cancer

 Chemotherapy Drug1 Nail Damage2
 Doxorubicin Onycholysis
 Cisplatin None reported
 Paclitaxel Onycholysis
 Carboplatin None reported
 Topotecan None reported

We recommend using a natural oil to moisturise the nail beds. The references to support this advice can be found on our Skin Care Advice page.

Onycholysis is the a loosening of the nail from the nail bed beginning at the top of the nail and proceeding to the root3

 

Nail damage caused by chemotherapy for ovarian cancerbreast cancercervical cancer and the most common male cancers, lung cancer, prostate cancer and bowel cancer can be found on our specialist page.

 

References

  1. <http://www.macmillan.org.uk/Cancerinformation/Cancertypes/Wombuterus/Treatingwombcancer/Chemotherapy.aspx> available online accessed 4 July 2013
  2. Vereecken, P, Awada, A. 2012 Handbook of Skin Care in Cancer Patients Cancer Etiology, Diagnosis and Treatments. Nova Science Publishers Inc  New York
  3. <http://www.merriam-webster.com/medical/onycholysis>available online accessed 4 July 2013
scroll down